Louisiana, 2008

Hail in Louisiana, May 3, 2008

May 3, 2008 · NWS SHV · 1 event in 1 county or zone

Severe thunderstorms continued across portions of north central and northeast Louisiana during the late night hours of April 2nd into the early morning hours of April 3rd. The environment was very conducive to the thunderstorms to produce large hail and the night progressed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms continued across portions of north central and northeast Louisiana during the late night hours of April 2nd into the early morning hours of April 3rd. The environment was very conducive to the thunderstorms to produce large hail and the night progressed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 10:58 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, May 2, 10:58 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CDT FRI MAY 2 2008

.DISCUSSION...

UPDATED TO INCLUDE THE NEW TORNADO WATCH FOR THE SOUTHEAST
PARTS OF THE REGION GENERALLY ALONG AND TO THE SOUTHEAST OF A
LINE FROM MONROE TO JONESBORO...AND PLEASANT HILL. ALSO MADE
SOME GRIDDED DATA CHANGES TO GROUPINGS OF ZONES...RAIN CHANCES...
AND SKY COVER. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  77  52  80 /  60  20   0   0
MLU  62  77  52  78 /  90  50   0   0
DEQ  50  71  45  76 /  10  10   0   0
TXK  54  71  48  78 /  10  10   0   0
ELD  57  73  48  78 /  60  50   0   0
TYR  56  75  52  79 /  20  10   0   0
GGG  57  76  50  80 /  20  10   0   0
LFK  64  80  54  81 /  60  50   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, May 2, 3:59 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT FRI MAY 2 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
459 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE EVENING
AND OVERNIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...
NORTHWEST AND NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF
NORTHEAST TEXAS. THIS WILL BE GENERALLY ALONG AND TO THE SOUTHEAST OF
A MAGNOLIA ARKANSAS...TO SHREVEPORT LOUISIANA...AND MARSHALL...
HENDERSON...AND RUSK TEXAS LINE. A COLD MOVING ACROSS SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS WILL CONTINUE TO HELP
PRODUCE SHOWERS AND STRONG TO SEVERE THUNDERSTORMS. THE STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL FROM NEAR THREE QUARTERS OF AN
INCH TO NEAR A QUARTER COIN SIZE...GUSTY WINDS OF 35 TO 60 MPH...AND
BRIEF BUT LOCALLY HEAVY RAINFALL WITH RATES OF ONE HALF TO NEAR ONE
AND ONE HALF INCHES PER HOUR. ALTHOUGH THE CHANCE FOR TORNADOES HAS
DECREASED THERE WILL BE DISCRETE STORMS CAPABLE OF PRODUCING
TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED THROUGH THE EVENING...FOR
SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PARTS OF NORTHWEST AND
NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF NORTHEAST
TEXAS.

06

In the hours before

Local storm report, May 2, 8:58 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             GIBSLAND                32.54N 93.05W
05/02/2008  M1.75 INCH       BIENVILLE          LA   PUBLIC

            JUST OFF HWY 80

&&

STEVENS
Local storm report, May 2, 9:05 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             LOGANSPORT              31.97N 93.99W
05/02/2008  M0.88 INCH       DESOTO             LA   PUBLIC

&&

STEVENS
Local storm report, May 2, 9:18 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             6 NW CHATHAM            32.37N 92.52W
05/02/2008  M0.75 INCH       JACKSON            LA   PUBLIC

            ALONG HWY 146.

&&

STEVENS
Local storm report, May 2, 9:38 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             5 SE BRONSON            31.29N 93.95W
05/02/2008  M0.75 INCH       SABINE             TX   PUBLIC

            ON HWY 184.

&&

STEVENS
Local storm report, May 2, 9:53 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             8 S HAUGHTON            32.41N 93.51W
05/02/2008  M1.00 INCH       BOSSIER            LA   LAW ENFORCEMENT

&&

STEVENS
Local storm report, May 2, 10:16 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             5 W MONROE              32.51N 92.17W
05/02/2008  M1.00 INCH       OUACHITA           LA   AMATEUR RADIO

            AT I-20 AND HWY 546

&&

STEVENS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, La Salle

When
May 3, 1:25 AM CST
Where
La Salle County, 2.72 mi NW of Whitehall
Measured
0.75 in hail
Reported by
Public
Coordinates
31.650, -92.080

Hail fell just southeast of Jena, Louisiana.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95683.